Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 5, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 25, 2009, 4:24 PM EDT for Essex County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2009, 4:24 PM EDT (20:24 UTC)
- Expired
- Jun 25, 2009, 5:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
County Essex County, NY
The radar
The Burlington radar (KCXX), 65 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:48 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 25, 3:48 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 348 PM EDT THU JUN 25 2009 SEVERE THUNDERSTORM WATCH NUMBER 508 UNTIL 00Z THIS EVENING FOR SAINT LAWRENCE AND FRANKLIN COUNTIES IN NORTHERN NEW YORK .SYNOPSIS... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED ACROSS THE NORTH COUNTRY OVER THE NEXT COUPLE OF DAYS. THE FIRST ROUND OF SHOWERS AND STORMS WILL OCCUR TONIGHT...WITH ANOTHER BATCH OF STORMS EXPECTED ON FRIDAY. THESE STORMS WILL BE ACCOMPANIED WITH LOCALLY HEAVY DOWN POURS...FREQUENT LIGHTNING...BRIEF GUSTY WINDS AND SMALL HAIL. THE WEEKEND WEATHER WILL FEATURE COOLER TEMPERATURES WITH THE CHANCE FOR SHOWERS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 350 PM EDT THURSDAY...CRNT CONVECTION HAS DEVELOPED ALONG LAKE BREEZE BOUNDARY JUST NORTH OF LAKE ONTARIO...BUT HAS SHOWN VERY LITTLE MOVEMENT IN THE PAST COUPLE OF HOURS TWD ST LAWRENCE COUNTY. LLVLS CONT TO DESTABILIZE FROM STRONG SFC HEATING AND SFC DWPTS IN THE M60S...BUT BEST TRIGGERS ARE WEST OF CWA. INITIAL 5H VORT HAS PUSHED INTO THE DACKS...AND STORMS HAVE STARTED TO DEVELOP. CXX RADAR SHOWS SEVERAL UPDRAFTS CREATED 50 TO 55 DBZ UP TO 20 KFT IN JUST 10 MINUTES. THIS TREND OF INCREASED CONVECTION WL CONTINUE ACRS SLV/NORTHERN NY AND MOVE INTO VT OVERNIGHT...GIVEN THE AMOUNT OF INSTABILITY AND BETTER DYNAMICS ALOFT. BASED ON SFC BASED CAPE VALUES BTWN 2000 AND 3000 J/KG AND CRNT RADAR TRENDS WL CONT TO MENTION ENHANCED WORDING IN ZNS THRU MIDNIGHT. THE FCST CONCERN THRU TONIGHT WL BE AREAL COVERAGE/INTENSITY OF CONVECTION...FOLLOWED BY POTENTIAL FOG DEVELOPMENT TWD MORNING. WATER VAPOR SHOWS POTENT S/W DIVING SE ACRS THE EASTERN GREAT LAKES WITH LFQ OF 100 KNT JET AT 25H ENHANCING ULVL DIVERGENCE. THIS ENERGY WL CONT TO TRACK SE ACRS WESTERN/CENTRAL NY THIS EVENING...WITH MORE ENERGY IN THE NW FLW ALOFT EXPECT TO IMPACT OUR FA LATER TONIGHT. THIS ENERGY COMBINED WITH INCREASED 850-500MB MOISTURE AND FAVORABLE JET WL CONT TO MENTION HIGH CHC/LOW LIKELY POPS OVERNIGHT. OVERALL...FEEL SVR WEATHER THREAT WL DIMINISH QUICKLY AFT SUNSET...DUE TO LOSS OF SFC HEATING/INSTABILITY...BUT SOUNDINGS CONT TO SHOW LIS AROUND -3C AND SFC BASED CAPE VALUES BTWN 400-800 J/KG THRU 06Z...THEREFORE WL CONT TO MENTION THUNDERSTORMS...JUST NOT SVR. TWD 12Z FRI...WEAK AREA OF SUBSIDENCE DEVELOPS ACRS OUR FA...WITH POTENTIAL FOR SOME CLRING AND FOG TO DEVELOP. WL MENTION AREAS/PATCHY FOG AFT MIDNIGHT. SOUTHERLY SFC FLW AND SFC DWPTS IN THE M60S WL MENTION LOWS BTWN 65 AND 70 CPV/SLV AND 60 TO 65 ELSEWHERE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 350 PM EDT THURSDAY...MID/UPPER LVL TROF DEEPENS ACRS THE EASTERN GREAT LAKES AND NE CONUS WITH SEVERAL EMBEDDED VORTS EXPECTED TO MOVE ACRS OUR FA ON FRIDAY. THIS ENERGY ALOFT...COMBINED WITH COLD POOL ASSOCIATED WITH MID/UPPER LVL TROF...WL PRODUCE CONDITIONS FAVORABLE FOR MORE SHOWERS AND STORMS TO DEVELOP. IN ADDITION...WEAK SFC BOUNDARY WL INTERACT WITH TRRN AND PLENTY OF LLVL INSTABILITY TO PRODUCE WIDESPREAD CONVECTION. ONCE AGAIN...THE DEEP LAYER SHEAR PARAMETERS ARE PROGGED TO BE WEAK ACRS OUR REGION...WITH 0-3KM AROUND 15 KNTS AND 0-6 KM VALUES BTWN 20 AND 30 KNTS. HOWEVER...SFC BASED CAPE VALUES ARE EXPECTED TO BE AROUND 2000 J/KG WITH MU CAPE VALUES APPROACHING 3000 J/KG AND LIS BTWN -5 AND -6C. THIS ENERGY COMBINED WITH WBZERO HGHTS AROUND 10KFT AND LWRING FREEZING LVLS...WL MAKE FOR A THERMO- DYNAMIC ATMOSPHERE FAVORABLE FOR HAIL. THE SECONDARY SVR WEATHER THREAT WL BE DAMAGING WINDS. WL MENTION SMALL HAIL/GUSTY WINDS AND HEAVY RAINFALL POSSIBLE IN ZNS BTWN 16Z-00Z FRIDAY. FEEL STORMS WL DEVELOP OVER THE HIGHER TRRN OF NORTHERN NY AND VT BY 16Z AND SLOWLY MOVE EAST THRU THE DAY. SEVERAL ROUNDS OF CONVECTION WL BE POSSIBLE ON FRIDAY. PROGGED 85H TEMPS NEAR 15C SUPPORT HIGHS IN THE U70S TO L80S MOST LOCATIONS...A FEW M80S WL BE POSSIBLE ACRS THE LWR CT RIVER VALLEY ASSOCIATED WITH WESTERLY DOWNSLOPE FLW. BY 06Z SATURDAY...AREAL COVERAGE/INTENSITY OF CONVECTION WL DECREASE ACRS OUR CWA...WITH THE LOSS OF DAYTIME HEATING AND BEST DYNAMICS SHIFTING INTO CENTRAL/EASTERN NEW ENGLAND. WL MENTION JUST CHC POPS WITH OVERNIGHT LOWS IN THE 50S MTNS TO L60S VALLEYS. SATURDAY...MID/UPPER LVL CLOSED CIRCULATION WL REMAIN ACRS THE NE CONUS...WITH THE POTENTIAL FOR MORE AFTN/EVENING SHOWERS/STORMS. HOWEVER...SFC INSTABILITY PARAMETERS LOOK TO BE WEAKER ON SATURDAY...DUE TO TEMPS ONLY IN THE 70S. IN ADDITION...BEST 5H PVA AND DEEPEST 850-500MB MOISTURE WL BE ACRS CENTRAL/EASTERN VT ZNS. FEEL NAM IS TOO COOL WITH SFC TEMPS AND THIS RESULTS IN LIMITED INSTABILITY...LIKE THE GFSS IDEA OF TEMPS WARMING INTO THE MID 70S ACRS THE CPV...WHICH SUPPORTS CAPE VALUES AROUND 1000 J/KG. BEST INSTABILITY AND MOISTURE WL BE FROM THE DACKS EASTWARD ON SATURDAY...WITH OVERALL LIMITED THREAT FOR SVR ATTM. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 251 PM EDT THURSDAY...REGION WILL BE UNDER INFLUENCE OF BROAD...SLOW MVG UPPER LOW PRESSURE SYSTEM. MDLS CONTINUE TO SHOW UPPER LOW OVER E GREAT LKS REGION PINWHEELING MOISTURE INTO THE NORTHEAST RIGHT INTO THURSDAY. ALTHOUGH NOT EXPECTING STEADY RAINFALL FOR ENTIRE EVENT...CWA COULD SEE QPF RANGING NEAR AN INCH FROM THIS...BY OVER 4-5 DAYS. EXTENSIVE CLD COVER WILL HINDER TEMPS THRU PERIOD AND HAVE CONTINUED TREND OF GOING BLW MDL GUIDANCE BY A FEW DEGREES...MAINLY FOR MAX TEMPS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z FRIDAY...CURRENT VFR COND AT ALL SITES WILL TRANSITION DOWN TO MOSTLY MVFR COND OVER THE NEXT COUPLE HOURS. RW/TRW WILL DEVELOP ACROSS THE AREA BY 18Z AND WILL CONTINUE SCT TIL AROUND 00Z FRI. VSBY IN RAIN/FG 3-5SM AT TIMES. AFT 00Z FRI...LGT -RW THRU REST OF PERIOD AS LOW OVER GREAT LKS MVS EASTWARD. LGT SSW WINDS 5-10KTS THRU 00Z FRI...BECM LGT/VAR...THEN BECM WNW 5-10KTS BY 10Z FRI. SOME STRONG TS GUSTS POSSBLE 15-30KTS THRU 00Z FRI. 18Z FRIDAY THROUGH MONDAY...RATHER UNSETTLED WX PATTERN EXPECTED WITH UPPER LOW EXPECTED TO SHIFT SLOWLY EWD ACROSS SERN QUEBEC/NRN NEW ENGLAND FRIDAY AND SATURDAY. THIS SYSTEM WILL BRING SCATTERED RAIN SHOWERS AND GENERALLY MVFR CIGS/VSBY CONDITIONS. YET ANOTHER UPR LOW EVOLVING EWD FROM THE GREAT LAKES REGION WILL MAINTAIN AT LEAST CHANCES FOR SHOWERS/ISOLD TSTMS FOR SUNDAY AFTN/SUNDAY NIGHT. OUTSIDE OF CONVECTIVE ACTIVITY...NO LARGE-SCALE STRONG WINDS EXPECTED DURING THE AVIATION OUTLOOK PERIOD. && .EQUIPMENT... COMMS LINE/DATA OUTAGE PROBLEMS AT THE KTYX RADAR HAS BEEN FIXED AND THE RADAR IS BACK IN SERVICE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...TABER SHORT TERM... LONG TERM...JN AVIATION...BANACOS/JN EQUIPMENT...
Hazardous weather outlook, Jun 25, 12:50 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1250 PM EDT THU JUN 25 2009 NYZ028-031-034-035-VTZ001-002-005-009-011-261700- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- WESTERN RUTLAND- 1250 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AS TEMPERATURES AND RELATIVE HUMIDITY INCREASE. INSTABILITY WILL BE CONSIDERABLE THIS AFTERNOON AND EVENING... ALLOWING SOME STORMS TO PRODUCE SMALL HAIL AND GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS ANY THUNDERSTORMS THAT FORM WILL BE SLOW MOVING...GENERALLY TO THE EAST AT 10 TO 20 MPH. THE LACK OF A FOCUS FOR CONVECTION COMBINED WITH WEAK FLOW WILL INHIBIT WIDESPREAD SEVERE WEATHER. HOWEVER...GIVEN THE AMOUNT OF INSTABILITY...A FEW STRONG STORMS MAY BRIEFLY BECOME MARGINALLY SEVERE LATE THIS AFTERNOON THROUGH EARLY EVENING. ALTHOUGH THE THREAT FOR ANY HAIL...GUSTY WINDS...AND HEAVY RAINFALL WILL DIMINISH THIS EVENING...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS BY MIDNIGHT AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. SOME WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY WINDS...ALONG WITH HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VTZ003-004-006>008-010-012-016>019-261700- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1250 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS. ALTHOUGH THIS FIRST ROUND OF CONVECTION WILL WANE AFTER SUNSET...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AFTER MIDNIGHT AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. SOME WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY WINDS...ALONG WITH HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ026-027-029-030-087-261700- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 1250 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. SOME WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY WINDS...ALONG WITH HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 25, 10:53 AM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1053 AM EDT THU JUN 25 2009 NYZ026>031-034-035-087-VTZ001>012-016>019-251900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1053 AM EDT THU JUN 25 2009 ...STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON... THE COMBINATION OF A VERY WARM AND MOIST ATMOSPHERE WILL INTERACT WITH SEVERAL DISTURBANCES ALOFT TO PRODUCE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE NORTH COUNTRY. THESE STORMS WILL FIRST INCREASE IN AREAL COVERAGE AND INTENSITY BY EARLY AFTERNOON...ESPECIALLY ACROSS THE MOUNTAINS OF CENTRAL AND NORTHERN VERMONT. THE PRIMARY THREAT WILL BE SMALL HAIL...BRIEF GUSTY WINDS...AND LOCALLY VERY HEAVY RAINFALL. THESE STORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. MEANWHILE...ACROSS THE NORTHERN ADIRONDACK MOUNTAINS AND SAINT LAWRENCE RIVER VALLEY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON. THESE STORMS WILL QUICKLY BECOME STRONG WITH SOME ISOLATED SEVERE WEATHER POSSIBLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND GUSTY THUNDERSTORM WINDS TO 60 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWN POURS WILL BE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION.
Special weather statement, Jun 25, 2:39 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 239 PM EDT THU JUN 25 2009 NYZ026>031-034-035-087-VTZ001>012-016>019-252245- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 239 PM EDT THU JUN 25 2009 ...STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON... A VERY WARM...MOIST...AND UNSTABLE ATMOSPHERE HAS DEVELOPED ACROSS THE NORTH COUNTRY TODAY. THE INSTABILITY COMBINED WITH UPPER LEVEL DISTURBANCES WILL ALLOW FOR AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP. THESE STORMS WILL FIRST INCREASE IN AREAL COVERAGE AND INTENSITY BY MID AFTERNOON...ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK AND ACROSS NORTHERN VERMONT. THE PRIMARY THREAT WILL BE SMALL HAIL...BRIEF GUSTY WINDS...AND LOCALLY VERY HEAVY RAINFALL. THESE STORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. STRONGER STORMS ARE EXPECTED BY LATE AFTERNOON WITH SOME ISOLATED SEVERE WEATHER POSSIBLE ACROSS SAINT LAWRENCE AND FRANKLIN COUNTY NEW YORK. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND GUSTY THUNDERSTORM WINDS TO 60 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWN POURS WILL BE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION.
Special weather statement, Jun 25, 4:19 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
419 PM EDT THU JUN 25 2009
NYZ034-035-252045-
EASTERN ESSEX NY-WESTERN ESSEX NY-
419 PM EDT THU JUN 25 2009
...A STRONG THUNDERSTORM WILL AFFECT ESSEX COUNTY...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 23 MILES NORTH OF
WARRENSBURG...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
STORM. BRIEF HEAVY DOWNPOURS AND DEADLY LIGHTNING WILL ALSO OCCUR
WITH THIS STORM.
THIS STORM WILL BE NEAR PHAROAH MOUNTAIN AROUND 430 PM...IRONVILLE
AROUND 440 PM AND CHILSON AROUND 450 PM.
LAT...LON 4377 7391 4395 7387 4392 7345 4379 7348
4375 7383
DDThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:30 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 30 min |
| Jun 25, 4:19 PM EDT | Special Weather Statement | BTV | Essex | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.